Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2019

Severe Thunderstorm Warning 36, NWS Tulsa, OK

March 24, 2019LeFlore County, Pushmataha County, Oklahoma

NWS Tulsa, OK issued this severe thunderstorm warning at Mar 24, 2019, 8:27 PM CDT for LeFlore County, Pushmataha County, Oklahoma. It was in force for 12 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Mar 24, 2019, 8:27 PM CDT (01:27 UTC)
Expired
Mar 24, 2019, 8:39 PM CDT
In force
12 min
Issued by
NWS Tulsa, OK
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties LeFlore County, OK, Pushmataha County, OK

The radar

The Western Arkansas radar (KSRX), 103 km from the middle of the area, began a volume at 01:30 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Mar 24, 5:08 PM CDTSevere Thunderstorm WatchSPC11 hr

The nearest sounding before it

Shreveport, LA (KBAD), launched 00:00Z, 1.5 hours before the alert went out and 245 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Shreveport, LA at 00:00Z on 2019-03-25Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 359 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Shreveport, LA at 00:00Z on 2019-03-25The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 144 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
359 J/kg
Mixed-layer CIN
-26 J/kg
Mixed-layer LCL
926 m above ground
0-6 km bulk shear
50 kt
0-1 km storm-relative helicity
144 m²/s²
0-3 km storm-relative helicity
206 m²/s²
Significant tornado parameter
0.2
Supercell composite
2.0

Open this sounding in Storm Lab

The text

As transmitted.

452 
WUUS54 KTSA 250127
SVRTSA
OKC079-127-250215-
/O.NEW.KTSA.SV.W.0036.190325T0127Z-190325T0215Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Tulsa OK
827 PM CDT SUN MAR 24 2019

The National Weather Service in Tulsa has issued a

* Severe Thunderstorm Warning for...
  East central Pushmataha County in southeastern Oklahoma...
  Southeastern Le Flore County in southeastern Oklahoma...

* Until 915 PM CDT.

* At 826 PM CDT, a severe thunderstorm was located 8 miles southeast
  of Nashoba, moving east at 45 mph.

  HAZARD...60 mph wind gusts and quarter size hail.

  SOURCE...Radar indicated.

  IMPACT...Hail damage to vehicles is expected. Expect wind damage 
           to roofs, siding, and trees.

* Locations in or near the path include...
  Octavia...                        Big Cedar...
  Honobia...                        

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 3429 9515 3445 9521 3473 9450 3464 9446
      3451 9447 3451 9504 3432 9505
TIME...MOT...LOC 0126Z 248DEG 40KT 3439 9512 

HAIL...1.00IN
WIND...60MPH
 
$$

Lacy
1 follow-up statement
206 
WWUS54 KTSA 250139
SVSTSA

Severe Weather Statement
National Weather Service Tulsa OK
839 PM CDT SUN MAR 24 2019

OKC079-127-250148-
/O.CAN.KTSA.SV.W.0036.000000T0000Z-190325T0215Z/
Pushmataha OK-Le Flore OK-
839 PM CDT SUN MAR 24 2019

...THE SEVERE THUNDERSTORM WARNING FOR EAST CENTRAL PUSHMATAHA AND
SOUTHEASTERN LE FLORE COUNTIES IS CANCELLED...
        
The storm which prompted the warning has weakened below severe
limits, and has exited the warned area. Therefore the warning has
been cancelled.

A Severe Thunderstorm Watch remains in effect until midnight CDT for
southeastern Oklahoma.

LAT...LON 3429 9515 3445 9521 3473 9450 3464 9446
      3451 9447 3451 9504 3432 9505
TIME...MOT...LOC 0137Z 248DEG 40KT 3444 9496 

$$

Lacy

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tulsa, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 24, 7:35 PM CDT, 52 minutes earlier.

Area forecast discussion, Mar 24, 7:35 PM CDT, 52 minutes before
Area Forecast Discussion
National Weather Service Tulsa OK
735 PM CDT Sun Mar 24 2019

.DISCUSSION...

Severe event is ongoing, and has played out much like the HRRR has
been suggesting. A pair of supercells developed to the southwest
of FSM and are moving east southeast with the Bunkers right
moving supercell vector. Have had baseball size hail reported with
one of the supercells. With the straight line hodograph wind
profile, there have been several left movers, some of which could
also extend the severe threat some over far SE OK longer into the
evening. Portions of the watch have been cleared behind the
convection, and more of it will be cleared in the next hour or so.
Current PoPs trends are in great shape, and no changes are planned
attm.

Lacy

&&

.PREV DISCUSSION... /Issued 410 PM CDT Sun Mar 24 2019/

DISCUSSION...
At mid afternoon...the upper low was positioned across Northern
Missouri/Southern Iowa with the cold front extending southwestward
through Southwest Missouri into Northeast Oklahoma along a line
from near Grove to Okemah and finally into South Central Oklahoma
and Western Texas. Latest meso analysis indicated the cap
continuing to weaken with a surface instability axis centered
along and just east of the cold front. In response...radar echoes
have begun to develop along the front across East Central
Oklahoma...moving eastward toward Northwest Arkansas.

Into the evening hours...the cold front is expected to continue to
slide east southeast through Southeast Oklahoma and Western
Arkansas as the upper low begins to trek more southeast toward the
Ohio River Valley. The surface instability axis is forecast to be
maximized across Southeast Oklahoma...where surface dewpoints in
the low 60s currently resided. Thus...as the cap continues to
erode into the early evening hours...thunderstorms are forecast to
continue to develop along the frontal boundary mainly across
Southeast Oklahoma into Northwest Arkansas with the potential to
become strong to severe. 40-50KT of deep layer shear combined
with steep mid level lapse rates will allow for the potential for
large hail and also damaging winds to be the main threats with
this activity. 0-1km shear values continue to look fairly weak
which should limit over all tornado potentials...though the threat
is not zero. The greater severe potential looks to be generally
along and east of a line from near Antlers to near Fort Smith
where the surface instability max was located.

Current indications are that by mid evening...03z...the cap
should begin strengthening over the region as the cold front is
forecast to be nearly exiting the CWA to the south and east. The
result is the greater thunderstorm potential should shift south
and east of the CWA with any remaining thunderstorms exiting the
CWA by 06z. Between the 03-06z range...a decreasing strong/severe
potential will remain possible though much more limited than
earlier in the evening.

Behind the cold front...drier air and northerly winds will spread
southward over the region tonight as well as cloud cover
associated with the backside of the upper low. These conditions
will help to keep temperatures from bottoming out with lows in the
40s forecast for most locations over the CWA. During the day
Monday...this cloud cover looks to remain over mainly Northeast
Oklahoma and Northwest Arkansas until another quick moving
shortwave within upper level northwesterly flow pushes through the
region Monday night/Tuesday. Behind this shortwave...a ridge of
high pressure is progged to push through the Plains with a return
of southerly winds and a warming trend Wednesday and Thursday.

Southerly winds increase Wednesday and become gusty Thursday
ahead of the next forecast low pressure looking to move into the
region. Gusts 25-35 mph and temps back in the upper 60s/lower 70s
will help to increase fire weather dangers for the CWA before
moisture returns with the approaching low pressure system Friday.
Latest extended model solutions differ on the timing of this next
system and its associated cold front. Thus...for this
forecast...have continued with a blended approach with shower and
thunderstorm chances becoming possible Thursday and increasing
Friday into Saturday as the system moves through.

&&

.PRELIMINARY POINT TEMPS/POPS...
TUL   45  60  40  65 /   0  10   0   0
FSM   48  64  42  65 /  50  10   0   0
MLC   47  65  39  66 /  20  10   0   0
BVO   44  59  36  63 /   0  10   0   0
FYV   44  56  36  59 /  20  10   0   0
BYV   46  55  37  57 /  20  10   0   0
MKO   46  61  40  64 /  10  10   0   0
MIO   45  56  37  60 /   0  10   0   0
F10   46  61  40  65 /   0  10   0   0
HHW   50  68  44  67 /  80   0   0   0

&&

.TSA WATCHES/WARNINGS/ADVISORIES...
OK...None.
AR...None.
&&

LONG TERM....30
Hazardous weather outlook, Mar 24, 4:39 PM CDT, 3 hours 48 minutes before
Hazardous Weather Outlook
National Weather Service Tulsa OK
439 PM CDT Sun Mar 24 2019

ARZ001-002-010-011-019-020-029-OKZ049-053>076-251030-
Adair OK-Benton AR-Carroll AR-Cherokee OK-Choctaw OK-Craig OK-
Crawford AR-Creek OK-Delaware OK-Franklin AR-Haskell OK-Latimer OK-
Le Flore OK-Madison AR-Mayes OK-McIntosh OK-Muskogee OK-Nowata OK-
Okfuskee OK-Okmulgee OK-Osage OK-Ottawa OK-Pawnee OK-Pittsburg OK-
Pushmataha OK-Rogers OK-Sebastian AR-Sequoyah OK-Tulsa OK-Wagoner OK-
Washington OK-Washington AR-
439 PM CDT Sun Mar 24 2019

This Outlook is for Northwest and West Central Arkansas as well as
much of Eastern Oklahoma.

.DAY ONE...Tonight.

SEVERE THUNDERSTORM.
	RISK...Elevated.
	AREA...Southeast of a line from Rogers to McAlester.
	ONSET...Ongoing.

FIRE WEATHER DANGER.
	RISK...Limited.
	AREA...Northwest of Interstate 44.
	ONSET...Ongoing.

DISCUSSION...
Isolated to scattered thunderstorms are developing along a slow-
moving cold front extending from near Rogers southwestward to near
McAlester. Additional development is expected through the evening
hours before the front finally pushes east of the area by late
evening. Large hail and damaging winds will be possible with the
strongest storms, as instability and wind shear will support
isolated supercell structures.

SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
Activation of the Regional Spotter Network Possible.

.DAYS TWO THROUGH SEVEN...Monday through Saturday.
MONDAY AND TUESDAY...No Hazards.
WEDNESDAY...Very High Fire Weather Potential...High Wind Potential.
THURSDAY...Thunderstorm Potential...Very High Fire Weather Potential...
           High Wind Potential.
FRIDAY AND SATURDAY...Thunderstorm Potential.

EXTENDED DISCUSSION...
Mild and dry weather will prevail for early in the upcoming week
with increasing winds and fire weather concerns by Wednesday,
especially across eastern Oklahoma. Thunderstorm chances return
for late week as low level moisture increases and a stronger storm
system approaches the area.

weather.gov/tulsa contains additional information.

In the hours before

Special weather statement, Mar 24, 8:10 PM CDT, 17 minutes before
Special Weather Statement
National Weather Service Tulsa OK
810 PM CDT SUN MAR 24 2019

OKZ049-250145-
Pushmataha OK-
810 PM CDT SUN MAR 24 2019

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN PUSHMATAHA COUNTY
UNTIL 845 PM CDT...

At 810 PM CDT, a strong thunderstorm was located over Cloudy, moving
east at 50 mph.

Nickel size hail and wind gusts up to 50 mph will be possible with
this storm.

Locations in or near the path include...
Oleta...                          Cloudy...

A Severe Thunderstorm Watch remains in effect until midnight CDT for
southeastern Oklahoma.

LAT...LON 3437 9539 3443 9505 3425 9505 3424 9515
      3420 9515 3419 9536
TIME...MOT...LOC 0110Z 261DEG 45KT 3429 9529

Lacy
Special weather statement, Mar 24, 8:12 PM CDT, 15 minutes before
Special Weather Statement
National Weather Service Tulsa OK
812 PM CDT SUN MAR 24 2019

OKZ049-053-250145-
Choctaw OK-Pushmataha OK-
812 PM CDT SUN MAR 24 2019

...SIGNIFICANT WEATHER ADVISORY FOR SOUTH CENTRAL PUSHMATAHA AND
NORTHERN CHOCTAW COUNTIES UNTIL 845 PM CDT...

At 812 PM CDT, a strong thunderstorm was located 3 miles northwest of
Soper, moving east at 35 mph.

Nickel size hail and wind gusts up to 50 mph will be possible with
this storm.

Locations in or near the path include...
Rattan...                         Soper...
Hugo Lake State Park...           Kent...
Oleta...                          Messer...
Apple...                          Speer...
Unger...

A Severe Thunderstorm Watch remains in effect until midnight CDT for
southeastern Oklahoma.

LAT...LON 3400 9580 3411 9583 3424 9531 3404 9527
TIME...MOT...LOC 0112Z 259DEG 31KT 3406 9575

Lacy
Local storm report, Mar 24, 8:17 PM CDT, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
817 PM CDT SUN MAR 24 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0610 PM     HAIL             CROSSES                 35.87N 93.91W
03/24/2019  E1.75 INCH       MADISON            AR   PUBLIC

            RELAYED VIA OUR FACEBOOK PAGE.

&&

KAH
Local storm report, Mar 24, 8:19 PM CDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
819 PM CDT SUN MAR 24 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0610 PM     HAIL             BOKOSHE                 35.19N 94.79W
03/24/2019  E1.75 INCH       LE FLORE           OK   PUBLIC

            RELAYED VIA FACEBOOK.

&&

KAH
Special weather statement, Mar 24, 8:21 PM CDT, 6 minutes before
Special Weather Statement
National Weather Service Tulsa OK
821 PM CDT SUN MAR 24 2019

OKZ049-250145-
Pushmataha OK-
821 PM CDT SUN MAR 24 2019

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN PUSHMATAHA COUNTY
UNTIL 845 PM CDT...

At 821 PM CDT, a strong thunderstorm was located 5 miles southwest of
Antlers, moving northeast at 20 mph.

Nickel size hail and wind gusts up to 50 mph will be possible with
this storm.

Locations in or near the path include...
Antlers...                        Kellond...
Dela...

A Severe Thunderstorm Watch remains in effect until midnight CDT for
southeastern Oklahoma.

LAT...LON 3421 9578 3436 9552 3418 9544 3416 9550
      3416 9576
TIME...MOT...LOC 0121Z 240DEG 16KT 3418 9570

Lacy
Local storm report, Mar 24, 8:26 PM CDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
826 PM CDT SUN MAR 24 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0530 PM     HAIL             4 S STIGLER             35.20N 95.12W
03/24/2019  E1.00 INCH       HASKELL            OK   PUBLIC

            SIZE ESTIMATED FROM A PHOTO RELAYED VIA BROADCAST MEDIA
            TWITTER ACCOUNT.

&&

KAH

The office that day

Everything else NWS Tulsa, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 24, 7:01 PM CDTSpecial Weather StatementTSALeFlore29 min
Mar 24, 7:05 PM CDTSevere Thunderstorm WarningTSAChoctaw17 min
Mar 24, 7:06 PM CDTSevere Thunderstorm WarningTSALeFlore54 min
Mar 24, 7:20 PM CDTSpecial Weather StatementTSALeFlore40 min
Mar 24, 7:24 PM CDTSpecial Weather StatementTSAChoctaw36 min
Mar 24, 7:31 PM CDTSevere Thunderstorm WarningTSAChoctaw, Pushmataha44 min
Mar 24, 7:42 PM CDTSpecial Weather StatementTSAPushmataha33 min
Mar 24, 7:47 PM CDTSpecial Weather StatementTSAChoctaw28 min
Mar 24, 7:51 PM CDTSpecial Weather StatementTSALeFlore39 min
Mar 24, 8:02 PM CDTSpecial Weather StatementTSALeFlore43 min
Mar 24, 8:10 PM CDTSpecial Weather StatementTSAPushmataha35 min
Mar 24, 8:12 PM CDTSpecial Weather StatementTSAChoctaw33 min
Mar 24, 8:21 PM CDTSpecial Weather StatementTSAPushmataha24 min
Mar 24, 8:33 PM CDTSpecial Weather StatementTSAPushmataha27 min
Mar 24, 8:38 PM CDTSpecial Weather StatementTSAPushmataha37 min
Mar 24, 8:41 PM CDTSpecial Weather StatementTSALeFlore49 min
Mar 24, 8:50 PM CDTSpecial Weather StatementTSAPushmataha25 min
Mar 24, 9:21 PM CDTSpecial Weather StatementTSAPushmataha24 min
Mar 25, 12:01 AM CDTSpecial Weather StatementTSAChoctaw29 min
Mar 25, 12:05 AM CDTSevere Thunderstorm WarningTSAChoctaw40 min

Nearby

Severe Thunderstorm Warnings in Oklahoma, 2019Every severe thunderstorm warning in 2019

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.